Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 234, NWS Indianapolis, IN

June 20, 20115 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 20, 2011, 3:59 AM EDT for 5 counties in Indiana. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 3:59 AM EDT (07:59 UTC)
Expired
Jun 20, 2011, 4:45 AM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Brown County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 34 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:00 AM EDTHAIL 0.251 E Mooresville, IN
Jun 20, 4:00 AM EDTHAIL 1.75Martinsville, INON COLUMBUS ST. TIME ESTIMATED.
Jun 20, 4:01 AM EDTHAIL 0.88Martinsville, IN
Jun 20, 4:19 AM EDTHAIL 12 S Greenwood, IN
Jun 20, 4:20 AM EDTHAIL 0.88Mooresville, IN
Jun 20, 4:45 AM EDTHAIL 1.5Greenwood, INTIME ESTIMATED.
Jun 20, 4:55 AM EDTHAIL 1New Whiteland, INTIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS53 KIND 200759
SVRIND
INC013-063-081-097-109-200845-
/O.NEW.KIND.SV.W.0234.110620T0759Z-110620T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHERN MARION COUNTY IN CENTRAL INDIANA...
  EASTERN MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 445 AM EDT

* AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
  MILES WEST OF MOORESVILLE TO 7 MILES SOUTHEAST OF MARTINSVILLE...
  AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BEANBLOSSOM...MORGANTOWN...BROOKLYN AND BETHANY AROUND 405 AM
  EDT...
  MOORESVILLE AROUND 410 AM EDT...
  SPEARSVILLE AROUND 415 AM EDT...
  WAVERLY AROUND 420 AM EDT...
  CAMBY AND PEOGA AROUND 425 AM EDT...
  TRAFALGAR AND PRINCES LAKES AROUND 430 AM EDT...
  BARGERSVILLE AROUND 435 AM EDT...
  FRANKLIN...WHITELAND AND NEW WHITELAND AROUND 445 AM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 84 AND 109.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 56 AND 71.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3934 8608 3933 8609 3930 8634 3965 8658
      3977 8596 3944 8595 3935 8596 3935 8595
TIME...MOT...LOC 0759Z 262DEG 16KT 3962 8645 3936 8630
WIND...HAIL <50MPH 1.00IN

$$

50
1 follow-up statement
987 
WWUS53 KIND 200822
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 AM EDT MON JUN 20 2011

INC063-200832-
/O.CAN.KIND.SV.W.0234.000000T0000Z-110620T0845Z/
HENDRICKS-
422 AM EDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3935 8596 3935 8595 3934 8608 3933 8609
      3933 8631 3963 8637 3963 8633 3970 8633
      3970 8632 3977 8596 3944 8595
TIME...MOT...LOC 0822Z 262DEG 16KT 3964 8629 3937 8617

$$

INC013-081-097-109-200845-
/O.CON.KIND.SV.W.0234.000000T0000Z-110620T0845Z/
BROWN-JOHNSON-MARION-MORGAN-
422 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN BROWN...JOHNSON...SOUTHERN MARION AND EASTERN MORGAN
COUNTIES UNTIL 445 AM EDT...

AT 419 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOORESVILLE TO
11 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TRAFALGAR AND PRINCES LAKES AROUND 430 AM EDT...
  BARGERSVILLE AROUND 435 AM EDT...
  NEW WHITELAND...WHITELAND...GREENWOOD AND FRANKLIN AROUND 445 AM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3935 8596 3935 8595 3934 8608 3933 8609
      3933 8631 3963 8637 3963 8633 3970 8633
      3970 8632 3977 8596 3944 8595
TIME...MOT...LOC 0822Z 262DEG 16KT 3964 8629 3937 8617
WIND...HAIL <50MPH 1.00IN

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:47 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 20, 2:47 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 AM EDT MON JUN 20 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
A LINGERING WARM FRONT OVER ILLINOIS AND INDIANA WILL CONTINUE TO
PROVIDE A FOCUS FOR SHOWERS AND STORMS THROUGH EARLY THIS WEEK.
TODAY THE FRONT IS EXPECTED TO PUSH NORTH AS LOW PRESSURE DEEPENS IN
THE NORTHERN PLAINS. THIS WILL ALLOW MUCH WARMER AND VERY HUMID AIR
TO SURGE INTO CENTRAL INDIANA FROM THE SOUTHWEST AND PROVIDE AMPLE
MOISTURE FOR THUNDERSTORM DEVELOPMENT. A COLD FRONT IS THEN EXPECTED
TO PUSH ACROSS THE REGION ON WEDNESDAY AND THURSDAY...BRINGING
CHANCES FOR MORE SHOWERS AND STORMS. HIGH PRESSURE IS EXPECTED TO
BUILD IN ACROSS INDIANA ON FRIDAY THROUGH SUNDAY...BRINGING A RETURN
TO DRY AND COOLER WEATHER.

&&

.NEAR TERM /TODAY/...
FORECAST FOCUS IS ON POPS. SINCE GUIDANCE IS IN GOOD AGREEMENT AND
APPEARS TO MESH WELL WITH LATEST RADAR TRENDS WILL USE A BLEND FOR
TODAY.

SHORT TERM GUIDANCE WAS HINTING AT A LINE OF THUNDERSTORMS FORMING
VERY EARLY THIS MORNING ALONG A WEAK BOUNDARY ORIENTED NW-SE...FROM
ROUGHLY VERMILLION COUNTY EXTENDING DOWN INTO LAWRENCE. SURE ENOUGH
THIS HAS COME TO FRUITION IN THE LAST HOUR AND A CORE ON ONE OF
THUNDERSTORMS HAS GROWN TALL ENOUGH TO PRODUCE HAIL THE SIZE OF
QUARTERS PER A RECENT REPORT.

AS RAPID REFRESH AND OTHER GUIDANCE INDICATES...THIS LINE WILL
CONTINUE TO DEVELOP AND SLOWLY PUSH EASTWARD THROUGH 12Z THIS
MORNING...POTENTIALLY PRODUCING ISOLATED SEVERE HAIL IN SOME OF THE
STRONGER TSTMS. LATER THIS MORNING...AN MCS WHICH IS CURRENTLY OVER
ERN IOWA (ABOUT TO ENTER WRN IL) SHOULD MOVE ACROSS NORTH-CENTRAL
INDIANA THROUGH 18Z TODAY...BRING ADDITIONAL SHOWERS AND TSTMS TO
THE AREA.

IN TERMS OF POPS FOR TODAY...WENT LIKELY THROUGH 12Z THIS MORNING
WHERE THE LINE CURERNTLY IS AND WHERE IT IS EXPECTED TO MOVE TO OVER
THE NEXT SEVERAL HOURS. FOR THE 12-18Z TIMEFRAME PAINTED IN LIKELY
POPS AROUND AND NORTH OF I-70 WITH LOWER CHANCES TO THE SOUTH. BY
THIS AFTERNOON WE SHOULD BE SUFFIENTLY CAPPED THAT WENT ISOLATED FOR
MOST AREAS. SPC HAS ONCE AGAIN PLACE OUR CWA IN A SLIGHT RISK FOR
SVR...CONSIDERING THE AMPLE INSTABILITY...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WIND GUSTS.

USED A MOS BLEND FOR HIGHS TODAY AND CUT BACK ON TEMPS ACROSS THE
NORTH TO ACCOUNT FOR THE REMNANTS OF THE MCS MOVING ACROSS HERE
EARLY IN THE DAY. LOOK FOR HIGHS IN THE LOW-MID 80S N TO NEAR 90 S.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS ARE IN GOOD AGREEMENT WITH PATTERN OVERALL SO WILL USE A
BLEND THIS PERIOD TOO. STRONGER RIDGING WILL BUILD ACROSS CENTRAL
INDIANA BY TONIGHT AND MODEL SOUNDINGS CONTINUE TO SHOW OUR
ATMOSPHERE WELL CAPPED. DRY WX AND PARTLY CLOUDY SKIES ARE IN STORE
FOR TONIGHT WITH LOWS AROUND 70.

RIDGE SLIDES EAST OF THE AREA ON TUESDAY AND HIGH INSTABILITY
RETURNS. THIS WILL BRING A RETURN FOR CHANCES OF SCATTERED
THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. PER SPC/S SEVERE
WEATHER OUTLOOK...SOUTH OF THE WARM FRONT...DAYTIME HEATING WILL
STEEPEN LOW LEVEL LAPSE RATES ACROSS A BROAD AND UNSTABLE WARM
SECTOR SUCH THAT INHIBITION WILL BECOME NEGLIGIBLE. AS A RESULT
...ISOLATED-SCT THUNDERSTORMS MAY SEEMINGLY DEVELOP WITHIN A
SOMEWHAT CHAOTIC OR RANDOM FASHION IN AREAS WELL AHEAD OF COLD
FRONT. EVEN SO...DEEP LAYER SHEAR SHOULD SUPPORT A MIX OF
SUPERCELLS AND ORGANIZED MULTI-CELL THUNDERSTORM CLUSTERS. LARGE
HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES ARE POSSIBLE.

USED A MOS BLEND FOR HIGHS IN THE LOW 90S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL
PATTERN AND WILL USE A BLEND. WARM AND HUMID AIR MASS LOOKS TO BE
IN PLACE AHEAD OF THE COLD FRONT THAT WILL PASS ON
WEDNESDAY...THUS WILL KEEP TSRA MENTIONS AT THAT TIME AND CONTINUE
CHANCES INTO THURSDAY. BROAD CYCLONIC FLOW WILL REMAIN ON THURSDAY
WITH COOLER AIR ALOFT THAT COULD RESULT IN SOME INSTABILITY
SHOWERS.

COOLER AND DRIER NORTHERLY FLOW WILL BUILD ACROSS INDIANA FOR
FRIDAY THROUGH NEXT SUNDAY AS LARGE CANADIAN HIGH PRESSURES SLOWLY
DIVES SOUTH THROUGH THE WEEKEND AS RIDGING BUILDS ALOFT. MEXMOS
POPS LOOK TOO HIGH AS THEY ARE LEANING TOWARD CLIMATOLOGY TOO MUCH
FOR THIS TIME OF YEAR GIVEN THIS PATTERN. THUS WILL KEEP A DRY
FORECAST FOR NOW FOR NEXT WEEKEND.

&&

.AVIATION /DISCUSSION FOR THE 200600Z TAFS/...
ISOLATED CONVECTION IS POSSIBLE NEAR THE SOUTHERN SITES BEFORE
12Z...BUT BETTER CHANCES FOR CONVECTION WILL COME AFTER 12Z AS A
WARM FRONT MOVES NORTH. BY 18Z OR SO CHANCES WILL BEGIN TO
DIMINISH AS UPPER RIDGING BUILDS IN. FOR NOW WILL USE A
COMBINATION OF CB AND VCTS TO HIGHLIGHT THREAT. STORM THREAT
SHOULD EB GONE BY 00Z.

OTHER PROBLEM IS FOG TONIGHT. GROUND FOG IS LIKELY WITH LIGHT WINDS
AND PLENTIFUL LOW LEVEL MOISTURE. FOR NOW WILL GO WITH MVFR
CONDITIONS AND MENTION AREAS OF DENSE FOG NEARBY WITH BCFG. FOG WILL
BURN OFF QUICKLY AFTER SUNRISE.

WINDS WILL HAVE A SOUTHERLY COMPONENT AND LESS THAN 15 KNOTS THROUGH
THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA/SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....PUMA
AVIATION...MK/50
Hazardous weather outlook, Jun 20, 2:54 AM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
254 AM EDT MON JUN 20 2011

INZ021-028>031-035>049-051>057-060>065-067>072-210700-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
254 AM EDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY ACROSS CENTRAL INDIANA. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS...IN ADDITION TO
LIGHTNING WHICH IS A HAZARD WITH ANY THUNDERSTORM. LOCALIZED
FLOODING MAY OCCUR IN ANY OF THE SLOWER MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS PERIOD WITH
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES AS THE MAIN
THREATS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY SEVERE WEATHER OR
FLOODING REPORTS THROUGH THIS AFTERNOON...AND AGAIN ON TUESDAY AND
WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Jun 20, 2:05 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     HAIL             WILLIAMS                38.80N 86.65W
06/20/2011  E1.00 INCH       LAWRENCE           IN   LAW ENFORCEMENT

&&

SMFLECHT
Local storm report, Jun 20, 2:31 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
231 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     HAIL             MITCHELL                38.74N 86.48W
06/20/2011  E1.00 INCH       LAWRENCE           IN   TRAINED SPOTTER

&&

SMFLECHT
Local storm report, Jun 20, 2:37 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     HAIL             MITCHELL                38.74N 86.48W
06/20/2011  E1.25 INCH       LAWRENCE           IN   TRAINED SPOTTER

&&

SMFLECHT
Special weather statement, Jun 20, 2:53 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
253 AM EDT MON JUN 20 2011

INZ053-054-062-063-200745-
BROWN-MONROE-MORGAN-OWEN-
253 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN BROWN...NORTHERN
MONROE...SOUTHERN MORGAN AND EASTERN OWEN COUNTIES UNTIL 345 AM
EDT...

AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SPENCER...OR 14 MILES
NORTHWEST OF BLOOMINGTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
PARAGON AROUND 315 AM EDT...
MARTINSVILLE AROUND 340 AM EDT...
MAHALASVILLE AROUND 345 AM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3953 8632 3929 8624 3922 8676 3945 8684
TIME...MOT...LOC 0653Z 255DEG 15KT 3933 8667

50
Special weather statement, Jun 20, 3:06 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 AM EDT MON JUN 20 2011

INZ036-044-045-200730-
MONTGOMERY-PARKE-PUTNAM-
306 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN MONTGOMERY...
NORTHEASTERN PARKE AND NORTHERN PUTNAM COUNTIES UNTIL 330 AM EDT...

AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ROCKVILLE...OR 14 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RUSSELLVILLE AROUND 315 AM EDT...
NEW MARKET AROUND 325 AM EDT...
LADOGA AND ROACHDALE AROUND 330 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3995 8709 3997 8709 4002 8670 3976 8669
      3981 8713 3995 8714
TIME...MOT...LOC 0706Z 269DEG 19KT 3989 8706

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:39 AM EDTSevere Thunderstorm WarningINDLawrence, Martin36 min
Jun 20, 2:15 AM EDTSevere Thunderstorm WarningINDLawrence30 min
Jun 20, 2:53 AM EDTSpecial Weather StatementINDMorgan52 min
Jun 20, 3:06 AM EDTSpecial Weather StatementINDMontgomery24 min
Jun 20, 3:16 AM EDTSevere Thunderstorm WarningINDMonroe, Morgan44 min
Jun 20, 4:44 AM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby46 min
Jun 20, 5:30 AM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Rush, Shelby45 min
Jun 20, 5:31 AM EDTAreal Flood AdvisoryINDHancock, Johnson, Marion, Morgan, Shelby4 hr
Jun 20, 5:39 AM EDTSevere Thunderstorm WarningINDJohnson, Morgan, Shelby51 min
Jun 20, 5:54 AM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren51 min
Jun 20, 6:16 AM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion44 min
Jun 20, 6:24 AM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Rush, Shelby51 min
Jun 20, 6:49 AM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion, Tipton56 min
Jun 20, 6:56 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren49 min
Jun 20, 7:05 AM EDTAreal Flood WarningINDHamilton, Hancock, Hendricks, Johnson, Marion, Morgan and 1 more4 hr
Jun 20, 7:06 AM EDTSevere Thunderstorm WarningINDHancock, Henry, Johnson, Marion, Rush, Shelby54 min
Jun 20, 7:31 AM EDTAreal Flood WarningINDFountain, Tippecanoe, Warren3 hr
Jun 20, 7:42 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Montgomery, Tippecanoe, Warren48 min
Jun 20, 7:46 AM EDTSpecial Weather StatementINDHamilton, Hancock44 min
Jun 20, 7:54 AM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby51 min
Jun 20, 8:14 AM EDTAreal Flood AdvisoryINDDecatur, Rush3 hr
Jun 20, 8:29 AM EDTAreal Flood WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Madison and 1 more3 hr
Jun 20, 8:36 AM EDTSevere Thunderstorm WarningINDDecatur, Rush39 min
Jun 20, 8:57 AM EDTSpecial Weather StatementINDCarroll, Clinton, Howard, Tippecanoe48 min
Jun 20, 8:59 AM EDTFlash Flood WarningINDHancock, Johnson, Marion, Shelby6 hr
Jun 20, 9:22 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe38 min
Jun 20, 9:26 AM EDTFlash Flood WarningINDHamilton, Hancock, Marion6 hr
Jun 20, 9:59 AM EDTAreal Flood WarningINDHendricks, Montgomery, Parke, Putnam3 hr
Jun 20, 10:25 AM EDTSpecial Weather StatementINDHancock, Marion, Rush, Shelby65 min
Jun 20, 10:26 AM EDTSpecial Weather StatementINDHendricks49 min
Jun 20, 10:28 AM EDTSpecial Weather StatementINDClinton, Tippecanoe47 min
Jun 20, 11:01 AM EDTAreal Flood WarningINDFountain, Tippecanoe, Warren4 hr
Jun 20, 11:05 AM EDTAreal Flood AdvisoryINDDecatur, Hancock, Rush, Shelby4 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDShelby9 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDBartholomew, Jackson48 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington4 days
Jun 20, 11:21 AM EDTRiver Flood WarningINDMarion, Morgan25 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDMarion, Morgan25 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDMarion, Morgan11 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDMorgan, Owen71 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDMorgan, Owen71 hr
Jun 20, 11:21 AM EDTRiver Flood WarningINDGreene, Owen4 days
Jun 20, 11:21 AM EDTRiver Flood WarningINDDaviess, Greene, Knox5 days
Jun 20, 11:21 AM EDTRiver Flood WarningINDDaviess, Greene, Knox6 days
Jun 20, 11:21 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike7 days
Jun 20, 11:21 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike11 days
Jun 20, 11:21 AM EDTRiver Flood WarningINDGibson, Knox12 days
Jun 20, 11:21 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo6 days
Jun 20, 11:34 AM EDTAreal Flood WarningINDBoone, Clinton, Hamilton, Tipton3 hr
Jun 20, 2:57 PM EDTAreal Flood WarningINDFountain, Tippecanoe, Warren24 hr
Jun 20, 3:01 PM EDTAreal Flood WarningINDBartholomew, Boone, Decatur, Hamilton, Hancock, Johnson and 3 more24 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.